COVARIANCE MATRIX ESTIMATION FOR STATIONARY TIME SERIES

被引:64
作者
Xia, Han [1 ]
Wu, Wei Biao [1 ]
机构
[1] Univ Chicago, Dept Stat, Chicago, IL 60637 USA
基金
美国国家科学基金会;
关键词
Autocovariance matrix; banding; large deviation; physical dependence measure; short range dependence; spectral density; stationary process; tapering; thresholding; Toeplitz matrix; CENTRAL-LIMIT-THEOREM; LARGE DEVIATIONS; QUADRATIC-FORMS; LARGEST EIGENVALUE; AUTOCOVARIANCE MATRICES; MODERATE DEVIATIONS; GAUSSIAN-PROCESSES; RANDOM-VARIABLES; PERIODOGRAM; MAXIMUM;
D O I
10.1214/11-AOS967
中图分类号
O21 [概率论与数理统计]; C8 [统计学];
学科分类号
020208 ; 070103 ; 0714 ;
摘要
We obtain a sharp convergence rate for banded covariance matrix estimates of stationary processes. A precise order of magnitude is derived for spectral radius of sample covariance matrices. We also consider a thresholded covariance matrix estimator that can better characterize sparsity if the true covariance matrix is sparse. As our main tool, we implement Toeplitz [Math. Ann. 70 (1911) 351-376] idea and relate eigenvalues of covariance matrices to the spectral densities or Fourier transforms of the covariances. We develop a large deviation result for quadratic forms of stationary processes using m-dependence approximation, under the framework of causal representation and physical dependence measures.
引用
收藏
页码:466 / 493
页数:28
相关论文
共 61 条
[1]   LARGE-SAMPLE ESTIMATION FOR MEAN OF A STATIONARY RANDOM SEQUENCE [J].
ADENSTEDT, RK .
ANNALS OF STATISTICS, 1974, 2 (06) :1095-1107
[2]   THE MAXIMUM OF THE PERIODOGRAM [J].
AN, HZ ;
CHEN, ZG ;
HANNAN, EJ .
JOURNAL OF MULTIVARIATE ANALYSIS, 1983, 13 (03) :383-400
[3]   NON-STRONG MIXING AUTOREGRESSIVE PROCESSES [J].
ANDREWS, DWK .
JOURNAL OF APPLIED PROBABILITY, 1984, 21 (04) :930-934
[4]  
[Anonymous], 2002, Trigonometric Series
[5]  
[Anonymous], 1985, Matrix Analysis
[6]  
[Anonymous], ASYMPTOTIC INFERENCE
[7]  
[Anonymous], 2002, Trigonometric series
[8]  
BAI Z., 2010, SPECTAL ANAL LARGE D
[9]   LIMIT OF THE SMALLEST EIGENVALUE OF A LARGE DIMENSIONAL SAMPLE COVARIANCE-MATRIX [J].
BAI, ZD ;
YIN, YQ .
ANNALS OF PROBABILITY, 1993, 21 (03) :1275-1294
[10]  
BENTKUS R., 1976, LITOVSK MAT SB, V16, P253